Alert archive / Puerto Rico / Flash Flood Watches in 2012
Flash Flood Watch 8, NWS JSJ
NWS JSJ issued this flash flood watch at Oct 26, 2012, 4:34 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2012, 4:34 AM CDT (09:34 UTC)
- Expired
- Oct 26, 2012, 2:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS JSJ
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
815 WGCA62 TJSJ 260934 FFASJU URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 534 AM AST FRI OCT 26 2012 PRZ001>011-261900- /O.NEW.TJSJ.FF.A.0008.121026T0934Z-121026T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA... SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO... COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA... ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES... ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO...LAJAS 534 AM AST FRI OCT 26 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 3 PM AST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A * FLASH FLOOD WATCH FOR ALL OF PUERTO RICO EXCEPT CULEBRA AND VIEQUES. * UNTIL 3 PM AST THIS AFTERNOON * RAIN BANDS FROM HURRICANE SANDY HAVE SET UP UPSTREAM AND ACROSS PUERTO RICO AND WILL BRING A TOTAL OF UP TO 5 TO 8 INCHES OF RAIN ACROSS THE WETTEST AREAS FOR TODAY...FRIDAY. * REPEATED HEAVY SHOWERS WILL CAUSE AREAS ALREADY SATURATED TO FLOOD...ESPECIALLY ON THE SOUTH SIDE OF MAJOR MOUNTAIN CHAINS ON THE ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. && $$ SNELL
1 follow-up statement
413 WGCA62 TJSJ 261856 FFASJU FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 256 PM AST FRI OCT 26 2012 PRZ001>011-262000- /O.EXP.TJSJ.FF.A.0008.000000T0000Z-121026T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA... SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO... COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA... ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES... ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO...LAJAS 248 PM AST FRI OCT 26 2012 ...FLASH FLOOD WATCH WILL EXPIRE AT 3 PM AST THIS AFTERNOON... THE FLASH FLOOD WATCH FOR A PORTION OF PUERTO RICO WILL EXPIRE AT 3 PM AST THIS AFTERNOON. FEEDER BAND CONVERGENCE ASSOCIATED WITH HURRICANE SANDY IS EXPECTED TO WEAKEN TONIGHT WHICH SHOULD LIMIT THE EXTENT OF SHOWERS AND THUNDERSTORMS. WHILE SOME SHOWERS AND THUNDERSTORMS WILL STILL REMAIN POSSIBLE TONIGHT ACROSS THE MONA PASSAGE AND SOUTHERN PUERTO RICO DRIER AIR WORKING INTO THE AREA FROM THE SOUTH WILL LIMIT THE INTENSITY OF THE RAIN. ANY HEAVY RAINFALL IS EXPECTED TO BE LOCALIZED AND NOT WARRANT THE EXTENSION OF THE FLOOD WATCH. PLEASE REFER TO FLOOD WARNINGS FOR MORE INFORMATION ON CURRENT FLOODING. $$ ROSA
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at Oct 25, 9:01 PM CDT, 7 hours 33 minutes earlier.
Area forecast discussion, Oct 25, 9:01 PM CDT, 7 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1001 PM AST THU OCT 25 2012
.UPDATE...SOUTH WINDS WILL CONTINUE TO PREVAIL THROUGH AT LEAST
TOMORROW...SHIFTING WEST SOUTHWEST ON SATURDAY. THIS WILL RESULT
IN DEEP MOISTURE POOLING ACROSS THE LOCAL ISLANDS. SOME CHANGES
WERE MADE TO THE FORECAST PACKAGE TO MATCH CURRENT CONDITIONS.
&&
.AVIATION...EXPECT PREVAILING VFR CONDITIONS ACROSS THE LOCAL
ISLANDS AND AT MOST TAF SITES DURING THE NEXT 24 HOURS. HOWEVER...
THERE WILL CONTINUE TO BE MORE PREVALENT THAN NORMAL MVFR...OR
EVEN IFR CONDITIONS AND LOCAL MOUNTAIN OBSCURATIONS IN SCATTERED
TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS.
&&
.PREV DISCUSSION... /ISSUED 304 PM AST THU OCT 25 2012/
SYNOPSIS...A SOUTH TO SOUTHWEST WIND FLOW WILL PREVAIL ACROSS THE
REGION FROM FRIDAY THROUGHOUT THE WEEKEND. DEEP TROPICAL MOISTURE
WILL ENCOMPASS THE REGION DURING THE NEXT FEW DAYS. UPPER LEVEL
RIDGE WILL CONTINUE OVER THE REGION THROUGH SUNDAY.
DISCUSSION...SOUTH TO SOUTHWEST WINDS FLOW AT THE SURFACE WILL
ESTABLISH ACROSS THE REGION STARTING TONIGHT AND CONTINUING
THROUGHOUT THE WEEKEND. THIS FLOW WILL BRINGS TROPICAL MOISTURE
FROM THE DEEP TROPICS DURING THE NEXT FEW DAYS. PW VALUES ARE
EXPECTED TO INCREASED AS HIGH AS 2.4 INCHES BY FRIDAY...WITH
700MB THETA-E VALUES REACHING 340K. IN ADDITION...TRAILING
MOISTURE...ASSOCIATED WITH THE CIRCULATION OF HURRICANE
SANDY...WHICH WAS LOCATED OVER THE CENTRAL BAHAMAS LATE THIS
AFTERNOON...PROMISE TO BRING A GOOD DEAL OF SHOWERS WITH
THUNDERSTORMS OVER THE REGION THROUGH AT LEAST FRIDAY AFTERNOON.
SOME THUNDERSTORM COULD BE STRONG. THE POTENTIAL FOR SOME
FLOODING IS THERE...AS THIS ACTIVITY COULD PRODUCE HEAVY RAINFALL
IN SHORT PERIOD OF TIME. STAY TUNED FOR THE PRODUCTS ISSUE BY
THE NATIONAL WEATHER SERVICE IN SAN JUAN.
AVIATION...LINE OF T-STORMS OVER THE MONA PASSAGE HAS BEEN MOVING
SLOWLY EWD AND IT APPEARS IT WILL HOLD TOGETHER. LATEST HI-RES NMM
SHOWS THE LINE ARRIVING INTO WRN PR TERMINALS AROUND 00Z AND MOVING
STEADILY EWD ACROSS THE REST OF PR DURING THE EVENING BEFORE
DISSIPATING AROUND 06Z. HAVE GONE WITH TEMPO AT JMZ AND JBQ WHERE
TSRA APPEARS LIKELY AND VCTS AT JPS AND JSJ WHERE TSRA SHOULD BE
MORE SCT AND NOT LIKELY. LLWS WILL BE CONCERN AT JBQ/JMZ AND JSJ
WHERE SFC WINDS ARE LIKELY TO DECOUPLE OVERNIGHT BUT LOW LEVEL FLOW
WILL REMAIN SOMEWHAT STRONG.
MARINE...SEAS WILL CONTINUE TO DETERIORATE AS HURRICANE SANDY
MOVES OVER THE NORTHWEST ATLANTIC THROUGHOUT THE WEEKEND. REFER TO
MARINE PRODUCTS FOR FURTHER INFORMATION.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 78 88 77 88 / 50 50 20 30
STT 78 88 80 88 / 20 30 40 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...SMALL CRAFT ADVISORY FROM 3 PM FRIDAY TO 9 PM AST SATURDAY FOR
ANEGADA PASSAGE SOUTHWARD TO 17N.
SMALL CRAFT ADVISORY UNTIL 9 PM AST SATURDAY FOR ATLC WATERS OF
PUERTO RICO AND USVI FROM 10NM TO 19.5N-CARIBBEAN WATERS OF
PUERTO RICO FROM 10 NM TO 17N-COASTAL WATERS OF
NORTHWESTERN PUERTO RICO OUT 10 NM-COASTAL WATERS OF
SOUTHERN PUERTO RICO OUT 10 NM-COASTAL WATERS OF
SOUTHWESTERN PUERTO RICO OUT 10 NM-MONA PASSAGE SOUTHWARD
TO 17N.
SMALL CRAFT ADVISORY FROM 9 AM FRIDAY TO 9 PM AST SATURDAY FOR
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM.
&&
06/23Hazardous weather outlook, Oct 25, 5:26 AM CDT, 23 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 626 AM AST THU OCT 25 2012 AMZ710>745-PRZ001>013-261030- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 626 AM AST THU OCT 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THE EXTREME OUTER BANDS OF HURRICANE SANDY AND MOISTURE ASSOCIATED TO THIS SYSTEM WILL BEGIN TO AFFECT THE MONA PASSAGE AND WESTERN PORTIONS OF PUERTO RICO LATER TODAY. INCREASING SEAS AND WINDS WILL GENERATE HAZARDOUS MARINE CONDITIONS ACROSS THE WESTERN LOCAL ATLANTIC AND CARIBBEAN WATERS AND MONA PASSAGE. AN UNUSUAL SOUTHWESTERLY SWELL WILL AFFECT THE WESTERN AND SOUTHERN PORTIONS OF PUERTO RICO THROUGH FRIDAY...GENERATING AN ATYPICAL BREAKING WAVES WHERE NORMALLY CALM WATERS PREVAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY BASED ON THE LATEST TRACK ON HURRICANE SANDY...LOCATED NORTH OF EAST CUBA. THIS HAS THE POTENTIAL TO RESULT IN A GRADUAL INCREASE IN MOISTURE ACROSS THE LOCAL ISLANDS AS LOW LEVEL WINDS WILL SHIFT TO THE SOUTH SOUTHWEST ON FRIDAY. LARGE SWELL WILL BEGIN TO AFFECT THE LOCAL WATERS ON SUNDAY AND PEAK ON MONDAY...AND THEN SLOWLY SUBSIDING THROUGH THE END OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME. AMZ715-725-VIZ001-002-261030- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 626 AM AST THU OCT 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY BASED ON THE LATEST TRACK ON HURRICANE SANDY...LOCATED NORTH OF EAST CUBA. THIS HAS THE POTENTIAL TO RESULT IN A GRADUAL INCREASE IN MOISTURE ACROSS THE LOCAL ISLANDS AS LOW LEVEL WINDS WILL SHIFT TO THE SOUTH SOUTHWEST ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME.
In the hours before
Special weather statement, Oct 26, 2:54 AM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 354 AM AST FRI OCT 26 2012 PRC023-079-125-260945- LAJAS PR-SAN GERMAN PR-CABO ROJO PR- 354 AM AST FRI OCT 26 2012 AT 348 AM AST...DOPPLER WEATHER RADAR INDICATED A STRONG THUNDERSTORMS AFFECTING THE MUNICIPALITIES OF LAJAS...SAN GERMAN AND CABO ROJO. THESE STORMS WILL CONTINUE TO MOVE STEADILY NORTH THROUGH AT LEAST 545 AM AND WILL BE ACCOMPANIED BY FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS OF 35 TO 40 MPH AND HEAVY RAINFALL. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Oct 26, 3:09 AM CDT, 1 hour 25 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 354 AM EDT VIERNES 26 DE OCTUBRE DE 2012 PRC023-079-125-260945- LAJAS PR-SAN GERMAN PR-CABO ROJO PR- 354 AM EDT VIERNES 26 DE OCTUBRE DE 2012 A LAS 3:48 AM AST...EL RADAR DOPPLER INDICO FUERTES TRONADAS AFECTANDO LOS MUNICIPIOS DE LAJAS...SAN GERMAN Y CABO ROJO. ESTAS TORMENTAS CONTINUAN MOVIENDOSE CONSISTENTEMENTE HACIA EL NORTE HASTA AL MENOS LAS 5:45 AM AST Y ESTARA ACOMPANADA DE RELAMPAGOS FRECUENTES...RAFAGAS DE VIENTO ENTRE 35 Y 40 MPH Y FUERTES LLUVIAS. SE HA REPORTADO INTENSOS RELAMPAGOS CON ESTAS TORMENTAS. SI SE ENCUENTRA AFUERA...MANTENGASE ALEJADO DE OBJETOS ALTOS COMO ARBOLES. MUEVASE ADENTRO DE UNA ESTRUCTURA SI ES POSIBLE. CUANDO ESTA ADENTRO MANTENGASE ALEJADO DE PUERTAS Y VENTANAS EVITE USAR TELEFONOS A MENOS QUE SEA UNA EMERGENCIA. TRATE DE DESENCHUFAR ENSERES ELECTRICOS ANTES QUE SE ACERQUE LA TORMENTA. EM/CAM
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 8:47 PM CDT | Areal Flood Advisory | JSJ | 118 min | |
| Oct 25, 10:46 PM CDT | Areal Flood Advisory | JSJ | 119 min | |
| Oct 26, 12:36 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 26, 12:54 AM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Oct 26, 2:42 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 26, 4:14 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 26, 4:14 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 26, 4:39 AM CDT | Flash Flood Warning | JSJ | 111 min | |
| Oct 26, 5:24 AM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Oct 26, 5:46 AM CDT | Areal Flood Advisory | JSJ | 119 min | |
| Oct 26, 5:58 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 26, 6:26 AM CDT | Areal Flood Warning | JSJ | 8 hr | |
| Oct 26, 6:32 AM CDT | Flash Flood Warning | JSJ | 118 min | |
| Oct 26, 6:58 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 26, 7:50 AM CDT | Areal Flood Advisory | JSJ | 115 min | |
| Oct 26, 8:02 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 26, 8:34 AM CDT | Areal Flood Warning | JSJ | 4 hr | |
| Oct 26, 8:54 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 26, 10:12 AM CDT | Areal Flood Warning | JSJ | 4 hr | |
| Oct 26, 10:57 AM CDT | Areal Flood Warning | JSJ | 12 hr | |
| Oct 26, 10:57 AM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Oct 26, 12:26 PM CDT | Areal Flood Warning | JSJ | 8 hr | |
| Oct 26, 3:58 PM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Oct 26, 5:08 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 26, 5:33 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Watches in Puerto Rico, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.